NetWellness is a global, community service providing quality, unbiased health information from our partner university faculty. NetWellness is commercial-free and does not accept advertising.
Wednesday, August 23, 2017
Pharmacy and Medications
No Thyroid Gland
Take levoxyl and prednisone. On that two months. Seems like hypothyroidsim is worse! Also have MVP and my heart has been pounding and racing sine the prednisone even though on medicine for that. What could be going on? Please help
When thyroid drugs such as Levoxyl are taken for hypothyroidism, the proper maintenance dose may be determined by measuring certain indicators of thyroid action in the body. Two such indicators that may be measured by laboratory are T3 and T4.
Physical symptoms of hypothyroidism include edema of the eyelids, face and extremities, loss of eyebrow hair, cold intolerance, poor appetite, anemia and constipation.
Too much thyroid supplementation can cause a fast heart beat.
Prednisone therapy does not generally cause a rapid heart beat.
Talk to your prescribing doctor about your symptoms and concerns. Your doctor may want to measure your current thyroid activity and check your heart.
Carmen M Hadley, RPh, CSPI
Former Clinical Instructor
College of Pharmacy
The Ohio State University